Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 17, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 26, 2014, 8:10 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2014, 8:10 AM EDT (12:10 UTC)
- Expired
- Oct 26, 2014, 12:10 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
824 WHUS73 KAPX 261210 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 810 AM EDT SUN OCT 26 2014 LSZ321-322-261800- /O.EXP.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/ /O.NEW.KAPX.GL.W.0017.141026T1210Z-141026T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 810 AM EDT SUN OCT 26 2014 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-261800- /O.EXP.KAPX.GL.W.0016.000000T0000Z-141026T1200Z/ /O.NEW.KAPX.GL.W.0017.141026T1210Z-141026T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 810 AM EDT SUN OCT 26 2014 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-262015- /O.EXT.KAPX.SC.Y.0057.000000T0000Z-141027T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 810 AM EDT SUN OCT 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
602 WHUS73 KAPX 261452 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1052 AM EDT SUN OCT 26 2014 LSZ321-322-261800- /O.CON.KAPX.GL.W.0017.000000T0000Z-141026T1800Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1052 AM EDT SUN OCT 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ347-348-261800- /O.CON.KAPX.GL.W.0017.000000T0000Z-141026T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1052 AM EDT SUN OCT 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-262300- /O.CON.KAPX.SC.Y.0057.000000T0000Z-141027T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1052 AM EDT SUN OCT 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
648 WHUS73 KAPX 261610 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1210 PM EDT SUN OCT 26 2014 LHZ347-348-LSZ321-322-270000- /O.CAN.KAPX.GL.W.0017.000000T0000Z-141026T1800Z/ /O.EXA.KAPX.SC.Y.0057.000000T0000Z-141027T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1210 PM EDT SUN OCT 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-342-344>346-270000- /O.CON.KAPX.SC.Y.0057.000000T0000Z-141027T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1210 PM EDT SUN OCT 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 26, 6:27 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 26, 6:27 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
627 AM EDT SUN OCT 26 2014
.SYNOPSIS...
ISSUED AT 235 AM EDT SUN OCT 26 2014
HIGH PRESSURE OVER THE WESTERN LAKES WILL INCH CLOSER TODAY...WITH
GUSTY WINDS THIS MORNING GRADUALLY SETTLING DOWN WHILE SKIES BECOME
PARTLY TO MOSTLY CLOUDY. DEVELOPING LOW PRESSURE OVER THE UPPER
MIDWEST WILL LIFT A WARM FRONT INTO MICHIGAN ON MONDAY...FOLLOWED BY
A COLD FRONT TUESDAY...WITH THESE FEATURES PROVIDING A FEW ROUNDS OF
SHOWERS AND PERHAPS A FEW THUNDERSTORMS. BREEZY AND MUCH COOLER
CONDITIONS WILL MAKE A RETURN INTO MIDWEEK...ALONG WITH SEVERAL
ROUNDS OF LAKE EFFECT RAIN SHOWERS. MUCH COLDER WEATHER ALONG WITH
CHANCES FOR SNOW SHOWERS WILL BE FOUND BY HALLOWEEN.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 235 AM EDT SUN OCT 26 2014
...LAKE EFFECT CLOUDS AND COOLER...
IMPACTS: NONE.
CURRENT WEATHER AND SYNOPTIC PATTERN:
UPPER AND SFC LOWS ARE DROPPING ESE THROUGH QUEBEC WITH NRN MICHIGAN
IN DEEP NORTHWEST FLOW AND COLD ADVECTION IN A PRETTY DRY (0.32"
PWAT) ATMOSPHERE...PER 00Z APX SOUNDING. CURRENTLY...THE LOW LEVEL
AIR MASS IS NOT COLD ENOUGH FOR THE LAKES TO REALLY START KICKING
OFF CLOUDS. HOWEVER...A VORTICITY MAXIMA HAS DROPPED THROUGH THE
BACKSIDE OF THE UPPER TROUGH...AND IT DRAWING DOWN SOME COLDER LOW
LEVEL AIR. ALL THIS IS GOING ON BEHIND YESTERDAYS DEPARTED COLD
FRONT WHICH WAS NOW ACROSS THE OHIO RIVER VALLEY...BACK THROUGH THE
HEART OF THE COUNTRY. SOUTH OF THIS FRONT...LATEST RTMA ANALYSIS IS
SHOWING LOW LEVEL MOISTURE LIFTING NORTH THROUGH NE/KS...AHEAD OF
WEAK LOW PRESSURE EMANATING FROM THE SOUTH CENTRAL ROCKIES...BUT NO
RAINFALL ATTM.
SKIES REMAINED CLEAR ACROSS NRN LOWER WITH HINTS OF LAKE EFFECT
CLOUDS TRYING TO GET KICKED OFF ACROSS LAKE SUPERIOR/WHITEFISH BAY.
GUSTY WINDS KEEPING THE BL MIXED HAS LED TO TEMPERATURES STILL IN
THE UPPER 40S AND LOWER 50S.
SYNOPTIC PATTERN/WEATHER EVOLUTION:
THE AFOREMENTIONED SHORTWAVE ON THE BACKSIDE OF THE UPPER LOW WILL
CONTINUE TO DIVE SOUTHEAST...WHILE THE UPPER LOW SLIDES EAST. IN
IT'S PLACE...INCREASING MID LEVEL HEIGHTS WITH ADVANCING UPPER
RIDGING WILL TAKE IT'S PLACE. WHILE THIS IS OCCURRING...THE LOW
LEVEL AIR MASS WILL CONTINUE TO COOL OFF THROUGH DAYBREAK. H9 TEMPS
WILL COOL OFF TO +1C TO +4C...JUST SUFFICIENT FOR LAKE EFFECT CLOUDS
TO GENERATE. BATTLING THIS...WILL BE AN OVERALL DRYING AIR MASS.
CORE OF DRIEST AIR IN THE H8-H7 LAYER WILL BE CROSSING US BY MID
DAY. THOUGHT OF THIS FORECAST...TIED TO THE MOST TROUBLE
(CLOUDS)...IS FOR LAKE EFFECT CLOUDS TO EVENTUALLY WIN OUT. THIS IS
LIKELY TO BE HELPED BY THE INCOMING UPPER RIDGING AND SUBSEQUENT
INVERSION...HELPING TO TRAP ADDED MOISTURE OFF THE LAKES. IT
SHOULDN'T TAKE TOO MUCH MOISTURE TO GET THIS DONE DUE TO HOW SHALLOW
THE CLOUDS ARE EXPECTED TO BE (AROUND 3KFT)...BUT PROBABLY NOT
SHALLOW ENOUGH FOR DAYTIME MIXING TO THWART THE PROCESS (ALTHOUGH
NOT ENTIRELY SURE ABOUT THIS). WILL GO WITH CLOUDS IN THE WNW/NW
REGIMES (MOSTLY SUNNY ELSEWHERE) AND ANOTHER DAY OF GUSTY WINDS
MAINLY IN EASTERN UPPER (30 MPH AGAIN...MAYBE 20 MPH FAR SOUTHERN
CWA). HIGHS IN THE UPPER 40S TO LOWER 50S...AND MIDDLE 50S
DOWNSLOPING REGIMES OF NE LOWER.
AM EXPECTING THESE LAKE EFFECT CLOUDS TO CONTINUE INTO THE
EVENING...BUT THEN START TO ERODE AS WEAK LOW LEVEL WARM ADVECTION
AND LIGHT WINDS RESULT IN LESS OVERLAKE INSTABILITY AND LESS
MOISTURE FLUX OFF THE LAKES. WHILE THIS LOW LEVEL CLOUD ERODES...WE
WILL LIKELY BE SEEING AN INCREASE IN HIGHER LEVEL CLOUDS OUT AHEAD
OF THE ORGANIZING LOW PRESSURE EMANATING FROM THE ROCKIES. THIS SFC
LOW HAS A NICE SHORTWAVE TROUGH ASSOCIATED WITH IT...REACHING THE
DAKOTAS BY 12Z...AND WILL ALSO BE ABLE TO DRAW THE MAIN FRONTAL ZONE
TO OUR SOUTH AND WEST...BACK INTO THE IL/WI BORDER THROUGH OHIO. LOW
LEVEL MOISTURE DOES ADVECT NORTHWARD BEHIND THIS FRONT...WITH A NICE
LITTLE H8 LLJ CORE STRETCHING INTO SRN LAKE MICHIGAN. BELIEVE ALL OF
THIS FORCING IS GOING TO WIND UP JUST A BIT TOO FAR SOUTH OF US FOR
ANY GOOD CHANCE FOR SEEING PRECIPITATION TONIGHT. LOWERED CHANCES
FOR SEEING RAIN TO JUST THE SW CWA...AND ONLY A 30% CHANCE. LOWS
TONIGHT IN THE MIDDLE 30S FOR MOST.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 235 AM EDT SUN OCT 26 2014
HIGH IMPACT WEATHER POTENTIAL: THUNDERSTORMS POSSIBLE MONDAY INTO
MONDAY NIGHT...WITH MUCH COLDER CONDITIONS INTO LATE WEEK. IT'S NOT
IMPOSSIBLE SOME SPOTS COULD PICK UP A LITTLE SNOW ACCUMULATION
TOWARD HALLOWEEN.
PATTERN SUMMARY/EVOLUTION: NOT MUCH CHANGE FROM THINKING OVER THE
PAST FEW DAYS AS A BRIEF SPELL OF MID LEVEL RIDGING OVER THE GREAT
LAKES MONDAY IS REPLACED BY THE APPROACH OF DEEP UPPER TROUGHING...
CURRENTLY COMING ASHORE OVER THE PACIFIC NORTHWEST. THAT SYSTEM WILL
HELP LIFT A WARM FRONT TOWARD OUR AREA ON MONDAY...WITH A COLD FRONT
FOLLOWING SOMETIME ON TUESDAY...LIKELY EARLY IN THE DAY. REINFORCING
SHORTWAVE TROUGHS ARE EXPECTED TO HELP CARVE OUT AT LEAST A
TEMPORARY PERIOD OF SIGNIFICANT UPPER TROUGHING OVER THE GREAT LAKES
TOWARD MIDWEEK AS VERY STRONG GULF OF ALASKA UPPER TROUGHING
EMERGES...OF COURSE LEADING TO AT LEAST THE POTENTIAL FOR THE FIRST
SNOWFLAKES OF THE SEASON IN SPOTS.
BREAKING IT ALL DOWN...THINGS LOOK LIKE THIS:
MONDAY-TUESDAY: A PERIOD OF MOST CHANGEABLE WEATHER - NOT TOO
ATYPICAL FOR LATE OCTOBER OF COURSE. DEEPENING SOUTHWEST FLOW REGIME
ALOFT WILL KICK AN ELEVATED WARM FRONT THROUGH THE AREA BY MIDDAY
MONDAY...WITH A NICE AXIS OF DEEPER LAYER ASCENT AND ASSOCIATED
MOISTURE ADVECTION (PWATS RISING IN EXCESS OF 1") DELIVERING A ROUND
OF SHOWERS FOR MANY AREAS. THINGS HAVE CONTINUED TO TREND JUST A
HAIR SLOWER WITH THE ARRIVAL OF SAID MOISTURE/FORCING BUT NO DOUBT
MOST SPOTS SHOULD SEE MEASURABLE RAINS ON MONDAY...CUTTING OFF FROM
SOUTH TO NORTH WITH THE ARRIVAL OF MID LEVEL DRY SLOTTING...WITH
MAYBE SOME DRIZZLE TAKING THE PLACE OF STEADIER RAINS. THAT SETUP
MAY ALSO FAVOR SOME CONVECTIVE DEVELOPMENT AS PARCELS ARE
POTENTIALLY LIFTED FROM AROUND 850MB...HELPED ALONG BY STEEPER MID
LEVEL LAPSE RATES ARRIVING AFTER 16Z. AT THE SURFACE...HOWEVER...
CONTINUE TO HAVE CONCERNS ABOUT TEMPS THROUGH THE DAY AS THE ACTUAL
SURFACE WARM FRONT GETS HUNG UP DOWN ACROSS CENTRAL LOWER. THAT IDEA
ARGUES THAT MANY SPOTS NORTH OF M-72 MAY GET STUCK IN THE 40S TO
LOWER 50S FOR MUCH OF THE DAY WITH BACKED EASTERLY FLOW/RAIN/CLOUDS.
SHOULD SEE ANOTHER ROUND OF RAIN/POTENTIAL CONVECTION MONDAY NIGHT
WITH THE APPROACH OF THE UPPER TROUGH AND COLD FRONT...WHICH HAS
ALSO TRENDED FASTER COMPARED TO 24 HOURS AGO. QUICK NORTHWARD PUSH
OF THE SURFACE WARM FRONT SHOULD BOOST TEMPS THROUGH THE NIGHT FOR
MANY AREAS...BEFORE A NICE PUNCH OF COLD ADVECTION KICKS INTO GEAR
THROUGH THE DAY ON TUESDAY. THE SIMPLE FACT OF THE UPPER TROUGH
PROGRESSING OVERHEAD ON TUESDAY COMBINED WITH INCREASINGLY COOL LOW
LEVEL PROFILES FOR SOME LAKE HELP (H8 TEMPS DOWN AROUND 1C FOR THE
AFTERNOON) ARGUES THAT ADDITIONAL SCATTERED TO NUMEROUS SHOWERS WILL
LIKELY IMPACT MANY AREAS BEHIND THE ACTUAL COLD FRONT. TIGHTENING
GRADIENT AND ONGOING COLD ADVECTION SHOULD LEAD TO A RATHER BLUSTERY
DAY...WITH SOME GUSTS TO AROUND 25 KNOTS LIKELY GIVEN THE WELL MIXED
SUB-850MB LAYER...WITH TEMPS FALLING FOR ALL AREAS THROUGH THE
AFTERNOON AFTER WHAT SHOULD BE A QUITE MILD START FOR EASTERN
LOCALES.
TUESDAY NIGHT-SATURDAY: NOT EXACTLY STELLAR CONFIDENCE REGARDING
SPECIFIC DETAILS FOR ANY PERIOD INTO LATE WEEK OR NEXT WEEKEND.
HOWEVER...THE BASIC GIST APPEARS TO BE RAPID (BUT BRIEF)
AMPLIFICATION OF WESTERN CONUS RIDGING...ALLOWING FOR A CHUNK OF
SOME QUITE COLD AIR ALOFT TO BREAK OFF AND HEAD SOUTH THROUGH THE
GREAT LAKES/EASTERN STATES AS SHARP UPPER TROUGHING DEVELOPS. GFS
HAS REALLY STRUGGLED WITH THIS IDEA OF LATE...AS IT KEEPS KICKING
THE GULF OF ALASKA UPPER TROUGHING EAST TOO FAST BASED ON CLIMO/
SETUP (A SORT OF KNOWN BIAS OVER THE YEARS). THE ECMWF/ENSEMBLES ON
THE OTHER HAND HAVE BEEN RATHER STEADFAST (WITH SOME DRIFTING AT
TIMES) ON THE IDEA OF SHARP UPPER TROUGHING DIGGING INTO THE REGION
TOWARD FRIDAY. BEFORE THAT OCCURS...THE PASSAGE OF A COUPLE WEAKER
SHORTWAVES INTO LATE WEEK SHOULD DELIVER AT LEAST A COUPLE CHANCES
FOR SOME LAKE EFFECT RAIN SHOWERS...BUT WEAK FLOW AFTER WEDNESDAY
WITH LOW LEVEL RIDGING OVERHEAD ARGUES THINGS MAY BE SPOTTY AT BEST.
AXIS OF SHARPER HEIGHT FALLS DIGGING TOWARD THE WESTERN LAKES LATER
THURSDAY NIGHT OR FRIDAY (SOME TIMING DIFFERENCES HERE) MAY HELP
SPIN UP A WEAK SURFACE LOW OVER THE SOUTHERN LAKES...WITH AN
ATTENDANT PRECIP CHANCE UP THIS WAY. THEN...AS MUCH COLDER AIR
RAPIDLY SPILLS IN...CAN FORESEE OF COURSE SOME LAKE EFFECT RAIN/SNOW
SHOWERS (PROBABLY JUST ALL SNOW FOR SOME SPOTS) AS H8 TEMPS DIVE
TOWARD -10C OR LOWER...MAYBE JUST IN TIME TO DELIVER A
WINDY...COLD...AND IN SOME SPOTS WHITE HALLOWEEN. AGAIN...PLENTY OF
TIME TO LET ALL OF THIS UNFOLD...AND WE NEED TO GET THROUGH OUR
EARLY WEEK SYSTEM FIRST...BUT CERTAINLY WORTH HIGHER POPS AND SNOW
WORDING INTO LATE WEEK AND NEXT SATURDAY AS WELL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 621 AM EDT SUN OCT 26 2014
...SOME LAKE EFFECT CLOUDS AND STILL A BIT GUSTY...
COLDER AIR IS CONTINUING TO SPILL IN FROM THE NORTH IN DEEP
NORTHWEST FLOW...BUT THE ATMOSPHERE IS FAIRLY DRY. LOW LEVEL
TEMPERATURES WILL BECOME SUFFICIENT ENOUGH THOUGH FOR LAKE EFFECT
CLOUDS TO DEVELOP. CONFIDENCE IS NOT TOO INCREDIBLY HIGH BASED ON
LATEST SATELLITE IMAGERY...BUT CAN SEE PLN SEEING THE BEST CHANCE
FOR LAKE EFFECT CLOUDS...AND GETTING STUCK UNDERNEATH AN
INCREASING SUBSIDENCE INVERSION. THE EXTENT OF THE CLOUDS IS IN
QUESTION...AS IS THE CRITICAL HEIGHT OF THE CLOUDS...WHICH WILL BE
NEAR 3KFT. WILL STILL RIDE THE CURRENT FORECAST OF 3500FT AND BKN
AT PLN. APN TOO FAR AWAY DOWNWIND OF THE WINDS COMING OF LAKE
MICHIGAN FOR ANY SERIOUS CLOUDS...WHILE THE AIR DOESN'T QUITE GET
COLD ENOUGH AT TVC/MBL.
NW WINDS STILL GUSTING 15-16KTS AT MBL/TVC...MAYBE NEAR 20KTS
PLN/APN. WINDS QUITE DOWN QUICKLY LATER TODAY AND TONIGHT WITH
HIGH PRESSURE STEPPING IN.
THERE IS A LATE NIGHT CHANCE AT MBL...POSSIBLY TVC FOR SOME LIGHT
RAIN..BUT NO RESTRICTIONS TO VSBYS. MONDAY WILL HAVE THE BETTER
RAINFALL.
&&
.MARINE...
ISSUED AT 235 AM EDT SUN OCT 26 2014
...ADVISORY AND GALE FORCE WINDS CONTINUE...
COLD ADVECTION AND A TIGHT PRESSURE GRADIENT HAS ALLOWED FOR GUSTY
ADVISORY AND GALE FORCE WINDS TO CONTINUE ACROSS THE NEARSHORES.
THIS GRADIENT WILL LOOSEN UP THROUGH THE DAY...AS HIGH PRESSURE
WORKS EASTWARD...EVENTUALLY SETTLING IN OVERHEAD BY LATE THIS
AFTERNOON AND THIS EVENING. GALES...ON WHITEFISH BAY AND PRESQUE
ISLE...WILL LIKELY BE DONE SHORTLY AFTER SUNRISE. ADVISORY LEVEL
GUSTS ENDING AROUND MANISTEE THIS MORNING...THEN EVENTUALLY ACROSS
WHITEFISH BAY/PRESQUE ISLE BY LATE AFTERNOON/EVENING. THE LIGHTER
WINDS UNDER THE HIGH PRESSURE LAST THROUGH MONDAY MORNING.
THEN...SOUTHERLY/SE WINDS RAMP UP IN ADVANCE OF LOW PRESSURE
ORGANIZING/DEEPENING INTO THE REGION LATER MONDAY INTO TUESDAY.
EXACT TRACK OF THE LOW AND STRENGTH OF WINDS ARE UNCERTAIN...BUT
SOME ADVISORIES ARE PROBABLY LIKELY. BEST CHANCE FOR ADVISORY LEVEL
GUSTS WILL BE TUESDAY-TUESDAY NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR LHZ347-348.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ345-346-
349.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR LSZ321-322.
&&
SYNOPSIS...LAWRENCE
SHORT TERM...SMD
LONG TERM...LAWRENCE
AVIATION...SMD
MARINE...SMDHazardous weather outlook, Oct 25, 10:17 PM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1017 PM EDT SAT OCT 25 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 270000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1017 PM EDT SAT OCT 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. GALE FORCE WIND GUSTS WILL OCCUR ON WHITEFISH BAY...THE UPPER ST MARYS RIVER...AND PORTIONS OF NORTHERN LAKE HURON. SEE NEARSHORE FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ
In the hours before
Local storm report, Oct 26, 5:44 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
544 AM EDT SUN OCT 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HIGH SUST WINDS 5 ESE ROGERS CITY 45.40N 83.70W
10/26/2014 M51 MPH LHZ347 MI MESONET
SHIP OBSERVATION /WDF7019/
0800 PM HIGH SUST WINDS 1 N SAULT STE. MARIE 46.49N 84.36W
10/25/2014 M50 MPH CHIPPEWA MI MESONET
MESONET STATION /A1079/
0206 AM NON-TSTM WND GST 4 NNW BAY MILLS 46.48N 84.63W
10/26/2014 M46 MPH CHIPPEWA MI MESONET
MESONET STATION /PTIM4/
0915 PM NON-TSTM WND GST 1 SSE KINROSS 46.25N 84.47W
10/25/2014 M41 MPH CHIPPEWA MI AWOS
AWOS STATION CHIPPEWA COUNTY INTERNATIONAL
AIRPORT /CIU/
0810 PM NON-TSTM WND GST 1 NW PELLSTON 45.57N 84.80W
10/25/2014 M39 MPH EMMET MI ASOS
ASOS STATION PELLSTON RGNL AIRPORT OF EMMET
COUNTY /PLN/
&&
NWS GAYLORD MI
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 8:41 PM EDT | Gale Warning | APX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.